This combination product contains 2 medications,
acetaminophen and an antihistamine. Acetaminophen helps to reduce fever
and/or mild to moderate pain (such as headache, backache, aches/pains due
to muscle strain, cold, or flu). The antihistamine in this product may
cause drowsiness, so it can also be used as a nighttime sleep aid.
Antihistamines can also be used to help relieve allergy or cold symptoms
such as watery eyes, itchy eyes/nose/throat, runny nose, and
sneezing.
Cough-and-cold products have not been shown to be safe
or effective in children younger than 6 years. Do not use this product to
treat cold symptoms in children younger than 6 years unless specifically
directed by the doctor. Some products (such as long-acting
tablets/capsules) are not recommended for use in children younger than 12
years. Ask your doctor or pharmacist for more details about using your
product safely.
These products do not cure or shorten the length of the
common cold and may cause serious side effects. To decrease the risk for
serious side effects, carefully follow all dosage directions. Do not use
this product to make a child sleepy. Do not give other cough-and-cold
medication that might contain the same or similar ingredients (see also
Drug Interactions section). Ask the doctor or pharmacist about other ways
to relieve cough and cold symptoms (such as drinking enough fluids, using a
humidifier or saline nose drops/spray).
See also Warning section.
If you are taking an over-the-counter product, read all
directions on the product package before taking this medication. If you
have any questions, consult your pharmacist. If your doctor has prescribed
this medication, take it as directed.
Take this medication by mouth with or without food or as
directed by your doctor. If stomach upset occurs, you may take this
medication with food or milk.
If you are using the liquid form, carefully measure your
prescribed dose using a medication-measuring device or spoon. Do not use a
household spoon because you may not get the correct dose.
If you are using the powder form, follow the
instructions on the product package. Some brands should be dissolved in
water before swallowing.
If you are taking extended-release capsules, swallow
them whole. Do not crush or chew extended-release capsules or tablets.
Doing so can release all of the drug at once, increasing the risk of side
effects. Also, do not split extended-release tablets unless they have a
score line and your doctor or pharmacist tells you to do so. Swallow the
whole or split tablet without crushing or chewing.
The dosage is based on your medical condition and
response to treatment. Pain medications work best if they are used as the
first signs of pain occur. If you wait until the symptoms have worsened,
the medication may not work as well.
Do not take this product for pain more than 10 days
(adults) or 5 days (children) unless directed by a doctor. Do not take this
product for fever more than 3 days unless directed by your doctor. If your
condition lasts or gets worse, or if you think you may have a serious
medical problem, get medical help right away.
See also Warning section.
Dizziness, drowsiness, constipation, stomach upset,
blurred vision, or dry mouth/nose/throat may occur. If any of these effects
last or get worse, tell your doctor or pharmacist promptly.
If your doctor has prescribed this medication, remember
that your doctor has judged that the benefit to you is greater than the
risk of side effects. Many people using this medication do not have serious
side effects.
Tell your doctor right away if you have any serious side
effects, including:
- mental/mood changes (such as confusion)
- trouble urinating
A very serious allergic reaction to this drug is rare.
However, get medical help right away if you notice any symptoms of a
serious allergic reaction, including:
- rash
- itching/swelling (especially of the face/tongue/throat)
- severe dizziness
- trouble breathing
This is not a complete list of possible side effects. If
you notice other effects not listed above, contact your doctor or
pharmacist.
In the US - Call your doctor for medical advice about side effects.
You may report side effects to FDA at 1-800-FDA-1088 or at
www.fda.gov/medwatch.
In Canada - Call your doctor for medical advice about
side effects. You may report side effects to Health Canada at
1-866-234-2345.
See also Warning section.
Before taking this medication, tell your doctor or
pharmacist if you are allergic to acetaminophen or antihistamines; or if
you have any other allergies. This product may contain inactive
ingredients, which can cause allergic reactions or other problems. Talk to
your pharmacist for more details.
Before using this medication, tell your doctor or
pharmacist your medical history, especially of:
- breathing problems (such as asthma, chronic obstructive
pulmonary disease-COPD)
- glaucoma
- heart disease
- high blood pressure
- liver disease
- stomach/intestinal problems (such as blockage, constipation,
ulcers)
- overactive thyroid gland (hyperthyroidism)
- urination problems (such as trouble urinating due to enlarged
prostate, urinary retention)
This drug may make you dizzy or drowsy or blur your
vision. Alcohol or marijuana (cannabis) can make you more dizzy or drowsy.
Do not drive, use machinery, or do anything that needs alertness or clear
vision until you can do it safely. Avoid alcoholic beverages. Talk to your
doctor if you are using marijuana (cannabis).
Liquid and powder products may contain alcohol, sugar,
and/or aspartame. Caution is advised if you have diabetes, alcohol
dependence, liver disease, phenylketonuria (PKU), or any other condition
that requires you to limit/avoid these substances in your diet. Ask your
doctor or pharmacist about using this product safely.
Some brands of this medication contain sodium. Ask your
doctor or pharmacist for more information if you are on a salt-restricted
diet or if you have a condition that could be worsened by an increase in
salt intake.
Before having surgery, tell your doctor or dentist about
all the products you use (including prescription drugs, nonprescription
drugs, and herbal products).
Children may be more sensitive to the side effects of
antihistamines. In young children, this drug may cause agitation and
excitement instead of drowsiness.
Older adults may be more sensitive to the side effects
of this drug, especially dizziness, drowsiness, confusion, constipation, or
trouble urinating. Dizziness, drowsiness, and confusion can increase the
risk of falling.
During pregnancy, this medication should be used only
when clearly needed. Discuss the risks and benefits with your
doctor.
This drug may pass into breast milk and may have
undesirable effects on a nursing infant. Consult your doctor before
breastfeeding.
See also Warning section.
Drug interactions may change how your medications work
or increase your risk for serious side effects. This document does not
contain all possible drug interactions. Keep a list of all the products you
use (including prescription/nonprescription drugs and herbal products) and
share it with your doctor and pharmacist. Do not start, stop, or change the
dosage of any medicines without your doctor's approval.
Some products that may interact with this drug
are:
- antihistamines applied to the skin (such as diphenhydramine
cream, ointment, spray)
- ketoconazole
- levoketoconazole
Tell your doctor or pharmacist if you are taking other
products that cause drowsiness such as opioid pain or cough relievers (such
as codeine, hydrocodone), alcohol, marijuana (cannabis), drugs for sleep or
anxiety (such as alprazolam, lorazepam, zolpidem), muscle relaxants (such
as carisoprodol, cyclobenzaprine), or other antihistamines (such as
cetirizine, diphenhydramine).
Antihistamines are ingredients found in many
nonprescription products and in some combination prescription medications.
Check the labels on all your medicines (such as allergy or cough-and-cold
products) because they may also contain an antihistamine or other
ingredients that cause drowsiness. Ask your pharmacist about using those
products safely.
This medication may interfere with certain medical/lab
tests (such as urine 5-HIAA, allergy skin tests), possibly causing false
test results. Make sure lab personnel and all your doctors know you use
this drug.
If someone has overdosed and has serious symptoms such
as passing out or trouble breathing, call 911. Otherwise, call a poison
control center right away. US residents can call 1-800-222-1222. Canada
residents can call 1-844-764-7669. Symptoms of overdose may include:
nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain,
extreme tiredness, agitation, confusion, flushing, hallucinations,
yellowing eyes/skin, dark urine, seizures. In children, excitement may
occur first, and may be followed by: loss of coordination, drowsiness, loss
of consciousness, seizures.
If your doctor has prescribed this medication, do not
share it with others.
Keep all medical and lab appointments.
If you are taking this product on a regular schedule and
miss a dose, take it as soon as you remember. If it is near the time of the
next dose, skip the missed dose. Take your next dose at the regular time.
Do not double the dose to catch up.
Store at room temperature away from light and moisture.
Do not store in the bathroom. Do not freeze liquid forms of this product.
Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them
into a drain unless instructed to do so. Properly discard this product when
it is expired or no longer needed. Consult your pharmacist or local waste
disposal company.